Alert archive / Alaska / Snow Advisories in 2008
Snow Advisory 7, NWS Anchorage, AK
NWS Anchorage, AK issued this snow advisory at Jan 27, 2008, 5:04 AM AKST. It took effect at Jan 27, 2008, 10:04 AM AKST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 5:04 AM AKST (14:04 UTC)
- In effect from
- Jan 27, 2008, 10:04 AM AKST
- Expired
- Jan 28, 2008, 4:00 PM AKST
- In force
- 30 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK42 PAFC 271904 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1004 AM AST SUN JAN 27 2008 AKZ155-280630- /X.NEW.PAFC.SN.Y.0007.080127T1904Z-080128T1400Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 1004 AM AST SUN JAN 27 2008 ...SNOW ADVISORY IN EFFECT UNTIL 5 AM AST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM AST MONDAY. SNOW WILL CONTINUE TO FALL THROUGH TONIGHT WITH TOTAL ACCUMULATIONS OF 7 TO 12 INCHES. EASTERLY WINDS WILL CONTRIBUTE TO LOCAL AREAS OF BLOWING SNOW THIS AFTERNOON. THERE MAY BE A BRIEF BREAK IN THE SNOW THIS AFTERNOON AFTER A STRONG FRONT PASSES...BUT ANOTHER FRONT IS EXPECTED TO ENHANCE THE SNOW AGAIN BY MIDNIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ161-280630- /X.NEW.PAFC.SN.Y.0007.080127T1904Z-080128T2100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 1004 AM AST SUN JAN 27 2008 ...SNOW ADVISORY IN EFFECT UNTIL 12 PM AST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AST MONDAY. SNOW WILL SPREAD EAST TODAY AS A STRONG FRONT APPROACHES. SNOW WILL BE HEAVIEST NORTH AND WEST OF DILLINGHAM TODAY. THE HEAVIER SNOW WILL SHIFT NORTH AND EAST OVERNIGHT. STORM TOTAL SNOW ACCUMULATIONS OF 8 TO 15 INCHES CAN BE EXPECTED. LOCALLY GUSTY EAST WINDS WILL PRODUCE AREAS OF BLOWING SNOW THROUGH TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
4 follow-up statements
000 WWAK42 PAFC 280109 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 409 PM AST SUN JAN 27 2008 AKZ151-281415- /X.EXB.PAFC.SN.Y.0007.080128T0109Z-080129T0100Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 409 PM AST SUN JAN 27 2008 ...SNOW ADVISORY IN EFFECT UNTIL 4 PM AST MONDAY... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM AST MONDAY. SNOW WILL FALL THROUGH MONDAY AFTERNOON WITH TOTAL ACCUMULATIONS OF 7 TO 14INCHES. EASTERLY WINDS WILL CONTRIBUTE TO LOCAL AREAS OF BLOWING SNOW THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ155-281400- /X.CON.PAFC.SN.Y.0007.000000T0000Z-080128T1400Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 409 PM AST SUN JAN 27 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM AST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM AST MONDAY. SNOW WILL CONTINUE TO FALL THROUGH TONIGHT WITH AN ADDITIONAL 4 TO 8 INCHES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ161-281415- /X.CON.PAFC.SN.Y.0007.000000T0000Z-080128T2100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 409 PM AST SUN JAN 27 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST MONDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 12 PM AST MONDAY. SNOW WILL CONTINUE THROUGH MONDAY MORNING. THE HEAVIEST SNOW WILL FALL NORTH AND EAST OF DILLINGHAM. ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 14 INCHES CAN BE EXPECTED BY MIDDAY MONDAY. LOCALLY GUSTY EAST WINDS WILL PRODUCE AREAS OF BLOWING SNOW REDUCING VISIBILITIES TO ONE HALF MILE AT TIMES THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWAK42 PAFC 281413 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 513 AM AST MON JAN 28 2008 AKZ155-281515- /X.EXP.PAFC.SN.Y.0007.000000T0000Z-080128T1400Z/ KUSKOKWIM DELTA- INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND 513 AM AST MON JAN 28 2008 ...SNOW ADVISORY HAS EXPIRED... THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW SHOWERS WILL CONTINUE THROUGH THE DAY WITH UP TO AN ADDITIONAL 2 INCHES OF SNOW ACCUMULATION. $$ AKZ161-282100- /X.CON.PAFC.SN.Y.0007.000000T0000Z-080128T2100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 513 AM AST MON JAN 28 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON AST TODAY. SNOW WILL CONTINUE THROUGH THIS MORNING. THE HEAVIEST SNOW WILL FALL NORTH AND EAST OF KING SALMON. ADDITIONAL SNOW ACCUMULATIONS OF 1 TO 4 INCHES CAN BE EXPECTED BY MIDDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ151-290100- /X.CON.PAFC.SN.Y.0007.000000T0000Z-080129T0100Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 513 AM AST MON JAN 28 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. SNOW WILL FALL THROUGH THIS AFTERNOON WITH AN ADDITIONAL 2 TO 5 INCHES BRINGING A STORM TOTAL ACCUMULATION OF 4 TO 8 INCHES. SNOW SHOWERS WILL CONTINUE THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ181-290130- /X.NEW.PAFC.BZ.A.0008.080129T1800Z-080130T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 513 AM AST MON JAN 28 2008 ...BLIZZARD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. A NORTH PACIFIC LOW WILL APPROACH THE ALASKA PENINSULA LATE MONDAY NIGHT. WINDS SPEEDS OF UP TO 30 TO 45 MPH WITH SNOW CAN BE EXPECTED REDUCING VISIBILITIES TO 1/4 MILE OR LESS POSSIBLY THROUGHOUT THE DAY ON TUESDAY. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
000 WWAK42 PAFC 282103 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1203 PM AST MON JAN 28 2008 AKZ161-282215- /X.EXP.PAFC.SN.Y.0007.000000T0000Z-080128T2100Z/ BRISTOL BAY- INCLUDING THE CITIES OF...KING SALMON...DILLINGHAM...NAKNEK... PILOT POINT 1203 PM AST MON JAN 28 2008 ...SNOW ADVISORY WILL EXPIRE AT NOON AST TODAY... THE SNOW ADVISORY WILL EXPIRE AT NOON AST TODAY. SNOW ACROSS INTERIOR BRISTOL BAY HAS LIGHTENED UP SO THE ADVISORY WILL BE ALLOWED TO EXPIRE AT NOON. SNOW SHOWERS WILL CONTINUE THROUGH TONIGHT WITH MINOR ACCUMULATION. $$ AKZ151-290100- /X.CON.PAFC.SN.Y.0007.000000T0000Z-080129T0100Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 1203 PM AST MON JAN 28 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM AST THIS AFTERNOON. SNOW WILL FALL THROUGH THIS AFTERNOON WITH AN ADDITIONAL 2 TO 5 INCHES BRINGING A STORM TOTAL ACCUMULATION OF 4 TO 8 INCHES. SNOW SHOWERS WILL CONTINUE THIS EVENING. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ AKZ185-290915- /X.EXB.PAFC.BZ.A.0008.080129T1500Z-080130T1200Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 1203 PM AST MON JAN 28 2008 ...BLIZZARD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A BLIZZARD WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. A NORTH PACIFIC LOW WILL APPROACH THE EASTERN ALEUTIANS LATE TONIGHT AND THEN PASS TO THE SOUTH ON TUESDAY. EAST WINDS OF 35 TO 50 MPH WILL DEVELOP IN THE EARLY MORNING HOURS ON TUESDAY AND THEN SHIFT TO THE NORTH TUESDAY AFTERNOON. THE COMBINATION OF THESE STRONG WINDS WITH SNOWFALL MAY PRODUCE BLIZZARD CONDITIONS TUESDAY MORNING THROUGH TUESDAY NIGHT. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ AKZ181-290915- /X.CON.PAFC.BZ.A.0008.080129T1800Z-080130T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 1203 PM AST MON JAN 28 2008 ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... A BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. A NORTH PACIFIC LOW WILL APPROACH THE ALASKA PENINSULA TUESDAY MORNING AND THEN PASS TO THE SOUTH TUESDAY NIGHT. EAST WINDS OF 30 TO 50 MPH WILL DEVELOP BY LATE TUESDAY MORNING AND SHIFT TO THE NORTH BY EVENING. THE COMBINATION OF STRONG WINDS AND SNOW MAY RESULT IN BLIZZARD CONDITIONS LATE TUESDAY MORNING THROUGH TUESDAY NIGHT. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
000 WWAK42 PAFC 290055 WSWALU URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 355 PM AST MON JAN 28 2008 AKZ151-290200- /X.EXP.PAFC.SN.Y.0007.000000T0000Z-080129T0100Z/ KUSKOKWIM VALLEY- INCLUDING THE CITIES OF...MCGRATH...ANIAK 355 PM AST MON JAN 28 2008 ...SNOW ADVISORY WILL EXPIRE AT 4 PM AST THIS AFTERNOON... THE SNOW ADVISORY WILL EXPIRE AT 4 PM AST THIS AFTERNOON. OCCASIONAL LIGHT SNOW WILL CONTINUE OVERNIGHT WITH ADDITIONAL ACCUMULATIONS OF 2 INCHES OR LESS. $$ AKZ181-291515- /X.CON.PAFC.BZ.A.0008.080129T1800Z-080130T1500Z/ ALASKA PENINSULA- INCLUDING THE CITIES OF...COLD BAY...SAND POINT 355 PM AST MON JAN 28 2008 ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... A BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. A NORTH PACIFIC LOW WILL APPROACH THE ALASKA PENINSULA TUESDAY MORNING AND THEN PASS TO THE SOUTH TUESDAY NIGHT. EAST WINDS OF 30 TO 50 MPH WILL DEVELOP BY LATE TUESDAY MORNING AND SHIFT TO THE NORTH BY EVENING. THE COMBINATION OF STRONG WINDS AND SNOW MAY RESULT IN BLIZZARD CONDITIONS LATE TUESDAY MORNING THROUGH TUESDAY NIGHT. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$ AKZ185-291515- /X.CON.PAFC.BZ.A.0008.080129T1500Z-080130T1200Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 355 PM AST MON JAN 28 2008 ...BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT... A BLIZZARD WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH LATE TUESDAY NIGHT. A NORTH PACIFIC LOW WILL APPROACH THE EASTERN ALEUTIANS LATE TONIGHT AND THEN PASS TO THE SOUTH ON TUESDAY. EAST WINDS OF 35 TO 50 MPH WILL DEVELOP IN THE EARLY MORNING HOURS ON TUESDAY AND THEN SHIFT TO THE NORTH TUESDAY AFTERNOON. THE COMBINATION OF THESE STRONG WINDS WITH SNOWFALL MAY PRODUCE BLIZZARD CONDITIONS TUESDAY MORNING THROUGH TUESDAY NIGHT. A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES. THIS CAN LEAD TO WHITE-OUT CONDITIONS AND MAKE TRAVEL VERY DANGEROUS. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this snow advisory went out at Jan 27, 12:10 AM AKST, 4 hours 54 minutes earlier.
Area forecast discussion, Jan 27, 12:10 AM AKST, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
510 AM AST SUN JAN 27 2008
.ANALYSIS AND UPPER LEVELS...
UPPER RIDGE AXIS OVER WESTERN MAINLAND ALASKA IN BETWEEN A LARGE LOW
OVER THE WESTERN BERING AND A DEEP TROUGH OVER SOUTHEASTERN ALASKA.
THE LARGE SURFACE LOW OVER THE WESTERN BERING HAS PUSHED ITS WARM
FRONT OVER WESTERN MAINLAND ALASKA AND THE ALASKA PENINSULA AND
EDGING THE SOUTHERN END OF KODIAK ISLAND. PRECIPITATION REMAINS SNOW
OVER THE MAINLAND AND RAIN CONTINUES TO FALL OVER THE AKPEN...BERING
AND ALEUTIANS. SOUTHCENTRAL IS CLEAR UNDER A SURFACE HIGH WHERE
TEMPERATURES DIPPED BELOW -30 DEGREES OVERNIGHT IN THE COPPER RIVER
BASIN AND IN THE SUSITNA VALLEY. THE CIRRUS SHIELD FROM THE BERING
FRONT IS BEGINNING TO PROVIDE SHADE FROM THE RADIATIVE COOLING CLEAR
SKIES.
.MODEL DISCUSSION...
MODELS INITIALIZED PRETTY WELL TONIGHT EXCEPT NAM WAS SLIGHTLY BEHIND
WITH THE BERING FRONT POSITION WHEN COMPARED WITH SATELLITE IMAGES.
AFTER ABOUT 48 HOURS THE MODELS DIVERGE IN BOTH DOMAINS...WITH THE
LOW FORMING ALONG THE FRONT IN THE GULF AND WITH THE NORTH PACIFIC
LOW MOVING EAST BELOW THE ALEUTIANS. SEEMED THAT THE ECMWF HAD THE
BEST SOLUTION TO BOTH LOWS WHEREAS THE GFS WAS VERY INCONSISTENT IN
STRENGTH AND POSITION IN ITS OWN RUN TO RUN CONSISTENCY AND THE
OUTLIER OF THE REST OF THE MODELS.
.SHORT TERM FORECAST...
SOUTH AND EAST OF THE ALASKA RANGE...THE STRONG GUSTY WINDS OF THE
PAST TWO DAYS HAVE DIMINISHED SIGNIFICANTLY AS A SURFACE RIDGE MOVES
IN TO PUSH A STRONG PRESSURE GRADIENT TO THE EAST. HOWEVER WARNING
LEVEL WINDS WILL CONTINUE THROUGH THE COPPER RIVER DELTA THIS MORNING
AS COLD AIR CONTINUES TO FUNNEL DOWN AND THE TIGHT PRESSURE GRADIENT
REMAINS NEARBY. THE FRONT WILL BRING SNOW TO KODIAK ISLAND TODAY AND
REACH THE NORTH GULF COAST TONIGHT. PRECIPITATION WILL HAVE ITS
TYPICAL DOWNSLOPE PATTERN WITH MOST PRECIP FALLING OVER THE EASTERN
KENAI PENINSULA...PRINCE WILLIAM SOUND AND UP ALONG WESTERN SUSITNA
VALLEY...LITTLE TO NO AMOUNTS ELSEWHERE. A LOW WILL FORM ALONG THE
FRONT IN THE GULF THEN UPPER LEVEL ENERGY WILL PULL IT QUICKLY AWAY
TO THE SOUTHEAST WEAKENING THE FRONT TO DISSIPATE BY TUESDAY. SLIGHT
RIDGING WILL PUSH IN BEHIND THIS.
WESTERN ALASKA...BLIZZARD WARNINGS FOR THE KUSKOKWIM DELTA AND
WESTERN CAPES EXPIRED THIS MORNING AS WINDS ARE DECREASING AND
VISIBILITIES ARE IMPROVING. HOWEVER STILL EXPECT SOME AREAS OF
REDUCED VISIBILITIES IN THE FRONTAL BAND AS IT MOVES THROUGH TODAY.
SNOW WILL CONTINUE TO SPREAD EAST INTO THE KUSKOKWIM VALLEY TODAY TO
STAY OVER THE AREA UNTIL THE FRONT DISSIPATES TUESDAY.
BERING AND ALEUTIANS...THE LARGE SURFACE LOW WILL SLOWLY MOVE NORTH
LEAVING MAINLY WESTERLY FLOW OVER THE ENTIRE BERING THROUGH MONDAY.
SEVERAL SHORTWAVES WILL ROTATE AROUND AND COLDER AIR WILL DROP AROUND
THE BACKSIDE OF THE LOW. THIS WILL HELP PRECIPITATION TO CHANGE TO
SNOW ACROSS THE BERING MAINLY IN THE FORM OF SHOWERS EXCEPT UNDER THE
FEW STRONGER BRIEF SHORTWAVES.
.LONG TERM FORECAST...
A NORTH PACIFIC LOW WILL MAKE ITS WAY TOWARD THE CENTRAL ALEUTIANS
TUESDAY HOWEVER THE MODELS ARE STILL HAVING TROUBLE WITH THIS FEATURE
SO THE DETAILS ARE UNKNOWN AT THIS POINT EXCEPT THAT ITS MAKING ITS
WAY INTO THE SOUTHERN GULF BY THURSDAY. ALSO IN STORE IS ANOTHER
LARGE LOW TO APPROACH THE WESTERN ALEUTIANS BY THURSDAY WITH A RIDGE
TO BUILD OVER THE EASTERN BERING AND WESTERN MAINLAND.
.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...HIGH WIND WARNING 135
MARINE...GALE 120 130 132 150 155 165 170 172 175 176 179 185
HEAVY FREEZING SPRAY 120 130 140 141
FIRE WEATHER...NONE
LR JAN 08The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 26, 11:00 PM AKST | Brisk Wind Advisory | AFC | 48 hr | |
| Jan 26, 11:00 PM AKST | Small Craft Advisory | AFC | 24 hr | |
| Jan 26, 11:00 PM AKST | Heavy Freezing Spray Warning | AFC | 24 hr | |
| Jan 27, 10:10 AM AKST | Gale Warning | AFC | 48 hr | |
| Jan 27, 11:17 AM AKST | Snow Advisory | AFC | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.